[Skip to Content]
[Skip to Content Landing]
Article
June 1983

Fulminant Hepatitis Associated With DisulfiramReport of a Case

Author Affiliations

From the Departments of Medicine and Pathology, University of Pittsburgh School of Medicine (Drs Schade, Gray, Dekker, and Van Thiel); the Section of Gastroenterology, Department of Medicine, Medical College of Wisconsin, Milwaukee (Dr Varma); and the Racine (Wis) Medical Clinic (Dr Shaffer).

Arch Intern Med. 1983;143(6):1271-1273. doi:10.1001/archinte.1983.00350060203038
Abstract

• Disulfiram is used commonly as reinforcement in the treatment of chronic alcoholism. Although the drug is generally considered safe, there are reports of side effects including psychosis and hepatitis. We report a case of fatal fulminant hepatitis caused by the use of disulfiram in a man with previously normal hepatocellular function.

(Arch Intern Med 1983;143:1271-1273)

×